This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Can these medications completely change who a person is?
Ok my question is if some medication can COMPLETELY change who a person is. My”wife” has BPD and Aspergers, she also is the worst procrastinator I have ever met. To a point where her most loved and cherished ones think that she doesn’t care about them at all.
She tried to kill herself, i called her in the act and was able to get her help and save her. They diagnosed her with BPD, and found her thyroid was barely working. They put her on Synthroid and Celexa and Trazodone. She has turned into a COMPLETELY different person in every way shape and form since. We went from pure bliss and her calling me her husband and soulmate and being prepared to share our lives together, to her being unhappy and insane and destroying me through cheating and things. We had over a year of bliss than the medications came and everything has gone to hell. Cheating in itself was something she despised most in the world and went against every fiber of her being and now here she is cheating with multiple people. At night she goes crazy and says and does things she does not remember the next day. Happens when she drinks too. In a few months we went from pure bliss and love to her resenting me. I have never done anything but love and treat her right and shes consistently hurt me and breaks my heart, but i have endured and kept helping her cause of her mental state and that i can see whats happened since the medication. If i had more room to type i could further explain and provide examples of the changes in her. How do you go from being completely in love with someone to not in a span of a few months. The medications have done nothing but negatively impact her life and mine. She cant even focus on more than one thing at a time without being overloaded. She is irritable and angry alot. Just irrational all together. Does things that no sane person would ever ever do, she is completely crazy now imo. Can these meds do this to someone? Will getting off them let her head go back to the way it was?
I am not sure how to define a complete change, but a few personality characteristics are know to be affected by certain drugs including anti-depressants. The change in your wife's behavior could be brought on by her psychological conditions. It is difficult to judge whether this change is due to any of the medication she is receiving. Please consult her treating psychiatrist regarding any changes necessary in the medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.